Methyl Cobalamin Crash?

Messages
4
Likes
15
I started taking 1mg of methyl cobalamin recently. It really helps me with energy throughout the day but I always seem to have an extreme somewhere between 5-7pm. Is it safe for me to take a second 1mg methyl cobalamin around 5pm to potentially prevent the crash? Is this common? I'm sensitive to pills and don't want to take too much. I know methyl cobalamin can build up in your system.
 

LINE

Senior Member
Messages
244
Likes
466
Location
USA
Keep in mind that cortisol is a major player in metabolism and it cycles throughout the day, I believe they call it diurnal meaning levels fluctuate throughout the day/night. This explains the late afternoon crash of 'normal' people, I quoted the word normal since many ME people have disturbed circadian rhythms so their sleep/wake cycles are disturbed meaning that crashes come in different times for ME. Much of this comes from the dysregulated HPA axis. Adrenals play the role of secreting cortisol and other hormones.

B12 can act as a simulator of metabolism and I have heard some people crashing on it. B vitamins are a big happy family and when one gets too strong, the others can become depressed. All B vitamins participate in different layers of metabolism. Vitamins B2 and B6 are particularly helpful for me, they can support adrenals as well as immunity. But that case is for me, I happen to take a balanced b complex and will supplement from time to time with B2 and B6.

1590743251051.png
 
Last edited:

Hip

Senior Member
Messages
15,011
Likes
29,704
A 1 mg oral dose of B12 is quite low, as very little is absorbed orally or sublingually. So there are no particular safety issues to be concerned with.

ME/CFS patients sometimes use around 1 mg injections of B12, in which the bioavailability is very high.
 
Messages
4
Likes
15
Do you mean for methylcobalamin specifically or is that only true for the more common supplement, cyanocobalamin?

I should say that I love the way the methylcobalamin makes me feel, I just dislike the 5pm crash, which only started after taking it. So, if it's completely safe for me to take another 1mg at 5pm and I shoudn't be worried about it building up for years in my body (which I read can happen)? Then I will gladly start doing it!
 

Hip

Senior Member
Messages
15,011
Likes
29,704
Do you mean for methylcobalamin specifically or is that only true for the more common supplement, cyanocobalamin?
When ME/CFS patients take injections, it's usually with methylcobalamin or hydroxocobalamin.



I should say that I love the way the methylcobalamin makes me feel, I just dislike the 5pm crash, which only started after taking it.
If you are doing well with low-dose oral B12, you might like to consider B12 oils. These provide a systemic dose equivalent to an injection, but are cheaper than injection and much easier to administer.

One thing to watch out for with high dose B12 is potassium depletion, which can actually make you feel tired.

When I use B12 oils (I use a methylcobalamin + adenosylcobalamin mixture oil), I feel a wave of tiredness hit me about 2 hours after applying the oil. But if I take about 300 to 600 mg of potassium with the B12 oil, then the tiredness does not appear.